Night terrors


#1

Hi all – I started a new drug amantadine and found on my final increment to 3 times a day , I started to experience what I can only describe as night terrors . The first time I woke from what I thought was a dream which seemed to overlap my waking up . I shook my husband awake as I thought I could see someone trying to get in the window . It only happens when I wake from my sleep , and my dream seems to spillover into my waking consciousness for a few seconds . They are very real and sometimes quite scary . They can vary from people to spiders to rabbits! I have now decreased the amount of the Meds and this seems to have resolved the problem , but of course it has impacted upon the effectiveness of the Meds ...they are not quite as good as they were. 

 Is this night terrors or is it an hallucination? 


#2

I think you need to see your doctor asap. Amantadine can be very bad for SOME people.


#3

I have seen my neurologist and it was she who advised the reduction.  Of course I am now not going to see her for another six month.  The PD nurse is supposed oversee but never see her.  


#4

Hi moonandstars,

Sorry to hear this. It might be worth calling our Helpline for advice about your medication and symptoms. You can call free on 0808 800 0303.We are open on Monday-Friday 9am-7pm and on Saturday from 10am-2pm. I hope this helps.

Take care,

Edwina

Moderation Team.


#5
Hi, I have a slightly different problem. Mine is not the effect of my medication. I have a recurring nightmare which wakes me. The nightmare is of a shark attack. It, I believe is caused by the leg pain I experience severely at night. I am curious to know if anyone else experiences this?